Advanced Search
MyIDEAS: Login to save this article or follow this journal

Admissible investment strategies in continuous trading


Author Info

  • Aase, Knut K.
  • Øksendal, Bernt


We consider a situation where relative prices of assets may change continuously and also have discrete jumps at random time points. The problem is the one of portfolio optimization. If the utility function used is the logarithm, we first argue that an optimal investment plan exists. Secondly, we show that any such plan has a certain optimality property known to hold also in discrete time models. Moreover, we show that this optimality criterion can be simplified significantly. In particular we show how admissibility can be related directly to observable characteristics of the investment strategy.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL:
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Stochastic Processes and their Applications.

Volume (Year): 30 (1988)
Issue (Month): 2 (December)
Pages: 291-301

as in new window
Handle: RePEc:eee:spapps:v:30:y:1988:i:2:p:291-301

Contact details of provider:
Web page:

Order Information:
Postal: http://

Related research

Keywords: optimal investment portfolio optimization continuous time model with diffusion and jumps;


No references listed on IDEAS
You can help add them by filling out this form.


Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Traian A. Pirvu & Gordan Zitkovic, 2007. "Maximizing the Growth Rate under Risk Constraints," Papers 0706.0480,
  2. Jan Palczewski & Lukasz Stettner, 2007. "Growth-optimal portfolios under transaction costs," Papers 0707.3198,
  3. Aase, Knut K., 2004. "Jump Dynamics: The Equity Premium and the Risk-Free Rate Puzzles," Discussion Papers 2004/12, Department of Business and Management Science, Norwegian School of Economics.
  4. Liu, Jun & Longstaff, Francis & Pan, Jun, 2001. "Dynamic Asset Allocation with Event Risk," University of California at Los Angeles, Anderson Graduate School of Management qt9fm6t5nb, Anderson Graduate School of Management, UCLA.


This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


Access and download statistics


When requesting a correction, please mention this item's handle: RePEc:eee:spapps:v:30:y:1988:i:2:p:291-301. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.